Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 20, 2021Orange County, Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 20, 2021, 7:42 PM EDT for Orange County, Seminole County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 7:42 PM EDT (23:42 UTC)
Expired
Jul 20, 2021, 8:30 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
598 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS82 KMLB 202342
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
742 PM EDT Tue Jul 20 2021
 
FLZ041-044>046-210030-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
742 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND CENTRAL ORANGE
COUNTIES UNTIL 830 PM EDT...

At 742 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lockhart to Goldenrod to near Bithlo.
Movement was north at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2887 8145 2878 8100 2848 8113 2849 8154
TIME...MOT...LOC 2342Z 195DEG 18KT 2864 8147 2861 8132 2856 8117 

$$

Watson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:43 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 20, 3:43 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
343 PM EDT Tue Jul 20 2021

.DISCUSSION...
Evening-overnight...Showers and storm activity so far today was
more isolated in coverage than yesterday. As of 330 pm, the main
area of strong storms was over Indian River and St Lucie counties,
with smaller storms toward the northern counties. Outflow
boundaries and the sea breezes can be seen on the Doppler radars
transiting from side to side across the local area and so,
additional development is still expected this afternoon into early
evening as these interact. These will move more erratic but in
general to the northeast. As storms either dissipate or move over
the waters, mostly cloudy skies will be observed with low temps
dropping to the lower-mid 70s.

Wed-late week (previous)...Upper ridge centered over the Wrn Atlc
and Bahamas will combine with a weak trough across the mid-Atlc
and Se to produce modest deep layer SW flow. Avbl moisture and sfc
heating wl allow for sct afternoon-early evening storms, with
movement back toward the east coast sites into evening. Some
passing ML wave energy should bring much better rain/storm
coverage area wide Fri with a few strong storms possible. Temps
will rise into the L-M90s inland and L90s coast daily with lows in
the L-M70s.

Extended period (previous)...Slow moving trough/ coastal wave wl
keep lingering rain chcs on the higher side during Sat. The Atlc
ridge begins to slowly re-establish nearby early next week and
higher rain chcs are indicated across southern zones due to higher
moisture. A mentionable rain chc is expected areawide however.

&&

.AVIATION...
VFR conditions away from convection. Erratic storm development and
motion expected this afternoon due to a sea breeze collision in the
vicinity of the inland terminals, numerous boundary collisions, and
light S-SW steering flow. Most terminals have TEMPOs for TSRA
starting between 18Z and 22Z. After the sea breeze collision,
convection will drift back east towards the coast before heading
off shore and terminals clearing late tonight. Light to variable
winds overnight, with S-SW winds around 8-12KT picking again
around 15Z. Tomorrow afternoon, a nearly identical convection
setup with an inland sea breeze collision in the vicinity of the
inland terminals.

&&

.MARINE...
Tonight...As convective activity decreases over land, a few
lingering storms will still be able to reach the nearshore waters
into the evening hours. These could still produce localized gusty
winds. Otherwise, partly cloudy skies with a south to southwest
7-12 kt wind and seas 1-3 ft.

Wed-late week (previous)...Favorable conds for open water boating
with seas around 2 ft near the coast and 2-3 ft offshore. Main
hazard for small craft is brief gusty winds and higher seas near
any storms which will affect the marine areas during the period.

Weekend (previous)...Seas around 2 ft or less late week with
build to around 3 ft during the weekend due to influence from
advertised trough/coastal wave. Higher seas wl remain generally
over the outermost waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  74  93 /  40  50  20  30
MCO  75  93  75  95 /  50  60  20  40
MLB  76  92  75  92 /  30  50  30  40
VRB  74  93  73  92 /  20  50  30  40
LEE  76  93  76  94 /  30  60  10  30
SFB  75  93  76  95 /  40  60  20  40
ORL  76  93  76  95 /  50  60  20  40
FPR  73  92  73  92 /  20  50  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Fehling/Haley/Cristaldi
Hazardous weather outlook, Jul 20, 12:58 PM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1258 PM EDT Tue Jul 20 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1258 PM EDT Tue Jul 20 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms will develop from this afternoon along
the east and west coast seabreezes, becoming numerous across the
interior by early evening with some storms also pushing back
toward the east coast this evening. Storm movement will be
generally to the northeast at 5 to 10 mph with slower more erratic
movement on larger boundary collisions. Highest coverage of
lightning storms will be for areas from Brevard and Osceola
counties northward with storms expected to last through the late
evening hours. Frequent lightning and heavy rainfall will be the
main hazards, but gusty winds to around 45 mph may accompany a few
stronger storms.

If threatening weather approaches or thunder is heard, seek
shelter in an enclosed building or automobile.

.FLOOD IMPACT...
With slow storm motion, rainfall amounts may reach 2 to 3 inches
in some spots, especially where larger scale boundary collisions
result in storm motion becoming slower. Higher potential of this
occurring will be across Seminole, Orange, Osceola, and portions
of Brevard county.

.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents will exist at the
Atlantic beaches of central Florida. Always swim within sight of
a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered storms that develop along the east coast
sea breeze from early to late afternoon could drift back toward
the Intracoastal and nearshore Atlantic waters. However, the more
favored areas of storms will be over inland lakes from late this
afternoon through this evening before additional storms push back
toward the coast this evening, especially north of Sebastian
Inlet. Stronger storms today will be capable producing wind gusts
of 35 to 40 knots as well as frequent lightning.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous afternoon lightning storms are expected
each day this week and into the upcoming weekend. Frequent cloud
to ground lightning strikes and heavy rainfall will be the main
threats, but stronger storms may also produce winds gusts of 40 to
50 mph.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Negron/Combs

In the hours before

Special weather statement, Jul 20, 2:40 PM EDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
240 PM EDT Tue Jul 20 2021

FLZ054-059-201930-
St. Lucie FL-Indian River FL-
240 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 330 PM EDT...

At 239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pierce North, or near Fort Pierce, moving north at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Pierce, Vero Beach, Vero Beach South, Fort Pierce Inlet and
Indrio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2737 8031 2742 8045 2766 8061 2764 8031
      2743 8023
TIME...MOT...LOC 1839Z 183DEG 17KT 2745 8037

Fehling
Local storm report, Jul 20, 3:15 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
315 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND GST     5 NW FORT PIERCE        27.50N 80.38W
07/20/2021  M46 MPH          St. Lucie          FL   ASOS

            ASOS AT TREASURE COAST INTERNATIONAL AIRPORT IN FORT
            PIERCE, KFPR, MEASURED A PEAK WIND GUST OF 40KT/46MPH
            FROM THE SOUTHWEST.

&&

REH
Local storm report, Jul 20, 3:34 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
334 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     VERO BEACH AIRPORT      27.65N 80.42W
07/20/2021  M44 MPH          INDIAN RIVER       FL   ASOS

            ASOS AT VERO BEACH REGIONAL AIRPORT, KVRB, MEASURED A
            PEAK WIND GUST OF 38KT/44MPH FROM THE SOUTH-SOUTHEAST.

&&

REH
Special weather statement, Jul 20, 7:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
742 PM EDT Tue Jul 20 2021

FLZ041-044>046-210030-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
742 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND CENTRAL ORANGE
COUNTIES UNTIL 830 PM EDT...

At 742 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lockhart to Goldenrod to near Bithlo.
Movement was north at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2887 8145 2878 8100 2848 8113 2849 8154
TIME...MOT...LOC 2342Z 195DEG 18KT 2864 8147 2861 8132 2856 8117

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:10 PM EDTSpecial Marine WarningMLB65 min
Jul 20, 2:40 PM EDTSpecial Weather StatementMLBSaint Lucie50 min
Jul 20, 3:13 PM EDTSpecial Marine WarningMLB62 min
Jul 20, 6:29 PM EDTAreal Flood AdvisoryMLBVolusia91 min
Jul 20, 6:44 PM EDTSpecial Marine WarningMLB2 hr
Jul 20, 7:31 PM EDTAreal Flood AdvisoryMLBOrange, Seminole89 min
Jul 20, 7:55 PM EDTAreal Flood AdvisoryMLBSeminole, Volusia95 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.